Alert archive / Hawaii / Wind Advisories in 2016

Wind Advisory 15, NWS Honolulu, HI

March 15, 20164 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 15, 2016, 3:08 PM HST for 4 counties in Hawaii. It took effect at Mar 16, 2016, 6:00 AM HST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2016, 3:08 PM HST (01:08 UTC)
In effect from
Mar 16, 2016, 6:00 AM HST
Expired
Mar 17, 2016, 3:01 PM HST
In force
33 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2016-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2016-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWHW70 PHFO 160108
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
308 PM HST TUE MAR 15 2016

...WIND ADVISORY FOR LANAI...

.STRONG HIGH PRESSURE BUILDING BEHIND A PASSING COLD FRONT WILL
BRING STRONG WINDS AND GUSTS FOR LANAI ON WEDNESDAY AND WEDNESDAY
NIGHT.

HIZ014-015-161415-
/O.NEW.PHFO.WI.Y.0015.160316T1600Z-160317T1600Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
308 PM HST TUE MAR 15 2016

...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY. 

* TIMING...WEDNESDAY AND WEDNESDAY NIGHT.

* WINDS...NORTH 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
  VEHICLES...ARE URGED TO DRIVE WITH CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED.

&&

$$

FOSTER
4 follow-up statements
197 
WWHW70 PHFO 161334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST WED MAR 16 2016

...WIND ADVISORY FOR LANAI...

.STRONG HIGH PRESSURE BUILDING BEHIND A PASSING COLD FRONT WILL
BRING STRONG WINDS AND GUSTS FOR LANAI TODAY AND TONIGHT.

HIZ014-015-170300-
/O.CON.PHFO.WI.Y.0015.160316T1600Z-160317T1600Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
334 AM HST WED MAR 16 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
HST THURSDAY...

* TIMING...WINDS INCREASING THIS MORNING...THEN CONTINUING THIS
  AFTERNOON AND TONIGHT.

* WINDS...NORTH INCREASING TO 25 TO 30 MPH WITH GUSTS UP TO 50
  MPH.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED.

&&

$$
506 
WWHW70 PHFO 170128
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 PM HST WED MAR 16 2016

...WIND ADVISORY FOR LOCALIZED LOCATIONS...

.STRONG HIGH PRESSURE BUILDING BEHIND A PASSING COLD FRONT WILL
CONTINUE TO BRING STRONG WINDS INTO TONIGHT. WINDS WILL BE
STRONGEST ACROSS NIIHAU...WESTERN SECTIONS OF KAUAI...OAHU...AND
MAUI...LANAI...AND NORTHWESTERN SECTIONS OF THE BIG ISLAND. 

HIZ001-003-006-016-018-023-026-171430-
/O.EXA.PHFO.WI.Y.0015.000000T0000Z-160317T1600Z/
NIIHAU-KAUAI LEEWARD-WAIANAE COAST-KAHOOLAWE-MAUI LEEWARD WEST-
KONA-KOHALA-
INCLUDING THE CITIES OF...WAIMEA...HANAPEPE...NANAKULI...MAKAHA...
LAHAINA...KAANAPALI...KAILUA-KONA...MILOLII...WAIKOLOA
328 PM HST WED MAR 16 2016

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* TIMING...THROUGH THIS EVENING...THEN WINDS DIMINISHING FROM WEST
  TO EAST AFTER MIDNIGHT.

* WINDS...NORTH TO 30 MPH. WINDS WILL BE STRONGEST WHERE FUNNELED
  BY TERRAIN AND ACROSS EXPOSED POINTS...SUCH AS BARKING SANDS ON
  KAUAI...KAENA POINT ON OAHU...KEAHOLE POINT ON THE BIG
  ISLAND...AS WELL AS MUCH OF NIIHAU AND LANAI...AND ALSO LEEWARD
  KOHALA ON THE BIG ISLAND. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED.

&&

$$

HIZ014-015-171430-
/O.CON.PHFO.WI.Y.0015.000000T0000Z-160317T1600Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
328 PM HST WED MAR 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* TIMING...THROUGH THIS EVENING...THEN BEGINNING TO DIMINISH AFTER
  MIDNIGHT.

* WINDS...NORTH TO 30 MPH.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED.

&&

$$
663 
WWHW70 PHFO 171404
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
404 AM HST THU MAR 17 2016

HIZ001-003-006-018-023-171515-
/O.CAN.PHFO.WI.Y.0015.000000T0000Z-160317T1600Z/
NIIHAU-KAUAI LEEWARD-WAIANAE COAST-MAUI LEEWARD WEST-KONA-
INCLUDING THE CITIES OF...WAIMEA...HANAPEPE...NANAKULI...MAKAHA...
LAHAINA...KAANAPALI...KAILUA-KONA...MILOLII
404 AM HST THU MAR 17 2016

...WIND ADVISORY IS CANCELLED...

WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS. THEREFORE...THE
NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY FOR NIIHAU...AND LOCALIZED AREAS ON KAUAI...OAHU...MAUI
AND THE BIG ISLAND.

$$

HIZ024-180400-
/O.EXB.PHFO.WI.Y.0015.000000T0000Z-160318T0400Z/
SOUTH BIG ISLAND-
INCLUDING THE CITIES OF...SOUTH POINT...PAHALA
404 AM HST THU MAR 17 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...NORTH TO NORTHEAST AT 20 TO 30 MPH WITH HIGHER GUSTS.
  THE WINDS WILL BE STRONGEST WHERE FUNNELED BY
  TERRAIN...PARTICULARLY ACROSS THE NORTH KAU DISTRICT SOUTH OF
  VOLCANO.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED.

&&

$$

HIZ014>016-026-180400-
/O.EXT.PHFO.WI.Y.0015.000000T0000Z-160318T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA
404 AM HST THU MAR 17 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...THROUGH THIS EVENING...THEN WINDS DIMINISHING FROM 
  WEST TO EAST AFTER MIDNIGHT. 

* WINDS...NORTH TO NORTHEAST AT 20 TO 30 MPH WITH HIGHER GUSTS.
  THE WINDS WILL BE STRONGEST WHERE FUNNELED BY
  TERRAIN...PARTICULARLY ACROSS THE LEEWARD KOHALA COMMUNITIES ON
  THE BIG ISLAND...AS WELL AS OVER THE ISLANDS OF LANAI AND
  KAHOOLAWE.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED.

&&

$$
904 
WWHW70 PHFO 180101
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
301 PM HST THU MAR 17 2016

...WIND ADVISORY IS CANCELLED...

HIZ014>016-024-026-180215-
/O.CAN.PHFO.WI.Y.0015.000000T0000Z-160318T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-SOUTH BIG ISLAND-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...SOUTH POINT...
PAHALA...WAIKOLOA
301 PM HST THU MAR 17 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE WEAKENED BELOW THE ADVISORY THRESHOLD.

$$
DONALDSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 15, 9:51 AM HST, 5 hours 17 minutes earlier.

Area forecast discussion, Mar 15, 9:51 AM HST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
951 AM HST TUE MAR 15 2016

.SYNOPSIS...
LIGHT SOUTHEAST BACKGROUND FLOW AHEAD OF AN APPROACHING FRONT
TODAY WILL RESULT IN WIDESPREAD SEA BREEZES AND SCATTERED SHOWERS
DEVELOPING OVER THE ISLANDS THIS AFTERNOON. MINIMAL RAINFALL IS
EXPECTED ALONG THE FRONT AS IT MOVES THROUGH THE STATE TONIGHT
INTO WEDNESDAY. ANOTHER ROUND OF COOL AND BREEZY NORTHERLY WINDS
WILL DEVELOP BEHIND THE FRONT ON WEDNESDAY AND THURSDAY...FOLLOWED
BY TYPICAL TRADE WIND CONDITIONS DURING THE WEEKEND.

&&

.DISCUSSION...
VISIBLE SATELLITE AND RADAR SHOWS SCATTERED LIGHT SHOWERS ACROSS
THE SOUTHEASTERN PORTIONS OF BOTH MAUI AND THE BIG ISLAND THIS
MORNING...WHILE THE REST OF THE STATE IS SUNNY. LIGHT BACKGROUND
SOUTHEAST FLOW PREVAILS WHICH IS ANCHORING THE SHOWERS OVER THE
AFOREMENTIONED AREAS. EXPECT TO SEE INCREASING CLOUDINESS THIS
AFTERNOON AS SEA BREEZES CONVERGE OVER THE ISLANDS BRINGING
INTERIOR CLOUDS AND SHOWERS. MIMIC-TPW SATELLITE IMAGERY DEPICTS
A RATHER DRY ATMOSPHERE SURROUNDING THE ISLANDS...WITH ESTIMATED
PWATS AROUND 1.2 INCHES.

A COLD FRONT IS LOCATED ABOUT 500 MILES NORTHWEST OF KAUAI AT THIS
TIME AND IS RAPIDLY ADVANCING SOUTHEAST TOWARDS THE STATE. THE
PARENT SURFACE IS LOW IS ABOUT 900 MILES DUE NORTH OF KAUAI THIS
MORNING. WATER VAPOR IMAGERY ALSO SHOWS AN EASTWARD MOVING TROUGH
ALOFT ASSOCIATED WITH THIS SYSTEM NORTHWEST OF THE STATE...BUT MOST
OF THE DYNAMIC FORCING FROM THE TROUGH REMAINS WELL TO THE NORTH.

INSTABILITY ALOFT WILL BE MAXIMIZED AS THE UPPER TROUGH MOVES
BY...BUT MOISTURE WILL REMAIN QUITE LIMITED AND THE LOW LEVELS
WILL LIKELY REMAIN RATHER STABLE. AN ISOLATED HEAVIER SHOWER WILL
BE POSSIBLE THIS AFTERNOON...BUT DO NOT EXPECT ANYTHING TOO
SIGNIFICANT. THE AREA EXPECTED TO SEE THE MOST PERSISTENT RAINFALL
LATER TODAY WILL BE SOUTHEAST FACING SLOPES OF THE BIG ISLAND...DUE
TO UPSLOPE LOW LEVEL FLOW INTO THE TERRAIN.

MODELS REMAIN IN GOOD AGREEMENT WITH THE TIMING OF THE FRONTAL
PASSAGE TONIGHT INTO WEDNESDAY...WITH THE FRONT REACHING KAUAI
THIS EVENING...OAHU AROUND MIDNIGHT...MAUI COUNTY EARLY WEDNESDAY
MORNING...AND THE BIG ISLAND LATE MORNING AND AFTERNOON. THIS
FRONT WILL BE QUITE SHALLOW WITH LIMITED MOISTURE AVAILABLE...SO
EXPECT SIGNIFICANT RAINFALL TO BE CONFINED MAINLY TO THE NORTH
FACING SLOPES.

BEHIND THE FRONT...EXPECT ANOTHER ROUND OF COOL AND BREEZY
NORTHERLY WINDS AS HIGH PRESSURE BUILDS TO THE NORTHWEST OF THE
STATE. THESE BREEZY CONDITIONS WILL PERSIST WEDNESDAY NIGHT AND
THURSDAY...WITH DEWPOINTS DROPPING WELL INTO THE 50S ACROSS MOST
OF THE STATE. IT APPEARS THAT WINDS WILL PROBABLY REMAIN BELOW
ADVISORY LEVELS FOR MOST AREAS WITH MAX WIND GUSTS IN THE 30 TO 45
MPH RANGE. HOWEVER...THERE WILL BE LOCALIZED AREAS PRONE TO
STRONGER WINDS DUE TO TERRAIN ENHANCEMENT...WHICH INCLUDE SOUTH
FACING MOUNTAIN SLOPES DUE TO DOWNSLOPING GUSTS...AS WELL AS THE FAR
EAST AND WEST POINTS OF EACH ISLAND. WE ARE ALSO CONSIDERING A
WIND ADVISORY FOR WEDNESDAY FOR LANAI AS STRONG NORTH/NORTHEAST
FLOW PATTERN IS FAVORABLE FOR STRONG WINDS. FOR NOW...HAVE A
SPECIAL WEATHER STATEMENT IN EFFECT TO HIGHLIGHT THE UPCOMING
PERIOD OF WINDY/COOL WEATHER.

THE FRONT WILL STALL OUT NEAR THE BIG ISLAND WEDNESDAY NIGHT.
MODELS SHOW THE FRONT HANGING OVER OR JUST TO THE SOUTHEAST OF THE
BIG ISLAND THROUGH THE END OF THE WORK WEEK. WITH TRADES BUILDING
BACK IN...RAIN CHANCES WILL BE HIGHER FOR THE WINDWARD BIG ISLAND
SLOPES ON THURSDAY AND FRIDAY. MAINLY DRY CONDITIONS ASSOCIATED
WITH THE HIGH PRESSURE SHOULD PREVAIL ELSEWHERE ACROSS THE STATE.

MORE TYPICAL TRADE WIND CONDITIONS SHOULD PREVAIL DURING THE
WEEKEND...AS HIGH PRESSURE SHIFTS SLOWLY EASTWARD TO THE NORTH OF
THE STATE. MODEL FORECASTS SHOW BELOW NORMAL PWATS WITH WEAK MID
LEVEL RIDGING OVERHEAD...SO WOULD EXPECT RAINFALL TO REMAIN
GENERALLY LIGHT EVEN ACROSS THE WINDWARD AREAS...WITH MAINLY
DRY CONDITIONS ELSEWHERE.

FORECAST MODELS DIVERGE EARLY NEXT WEEK...WHEN THE ECMWF IS MUCH
STRONGER THAN OTHER GUIDANCE WITH A DEVELOPING MID LEVEL CUTOFF
LOW AND ASSOCIATED SURFACE LOW OVER THE NORTH CENTRAL PACIFIC. IT
DOES APPEAR THAT OUR LOCAL FLOW WILL VEER AROUND TO THE SOUTH ONCE
AGAIN WITH INCREASING MOISTURE AND AT LEAST SCATTERED SHOWERS FOR
MANY AREAS...BUT WE WILL HAVE TO WAIT AND SEE IF THE MUCH STRONGER
EC SOLUTION PERSISTS DURING THE NEXT SEVERAL DAYS.

&&

.AVIATION...
A LIGHT WIND REGIME WILL REMAIN IN PLACE TODAY AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. THIS WILL ALLOW SEA BREEZES TO
DEVELOP IN MOST AREAS...WITH SHOWERS FOCUSED PRIMARILY ACROSS THE
INTERIOR OF THE ISLANDS. CAN/T RULE OUT SOME BRIEF MVFR CIGS IN
-SHRA AT THE TERMINALS IN ADVANCE OF THE FRONT...BUT GENERALLY VFR
CONDITIONS ARE EXPECTED. AT PHTO HOWEVER...SOME MVFR CIGS/VSBYS WILL
BE POSSIBLE IN -SHRA THIS MORNING...AND SOME MVFR CIGS WILL BE
POSSIBLE THROUGH MUCH OF THE DAY AT PHNY. THE FRONT WILL MOVE
THROUGH KAUAI EARLY THIS EVENING...THEN THROUGH OAHU AND MAUI COUNTY
OVERNIGHT. MVFR CIGS/VSBYS IN SHRA WILL BE POSSIBLE IN ASSOCIATION
WITH THE FRONT AS IT MOVES THROUGH THE AREA. WINDS WILL PICK UP OUT
OF THE NORTH AND BECOMING BREEZY BEHIND THE FRONT AS WELL.

AIRMET SIERRA IS IN EFFECT FOR MOUNTAIN OBSCURATION ACROSS WINDWARD
SECTIONS OF THE BIG ISLAND. CONDITIONS ARE EXPECTED TO IMPROVE HERE
BY LATE THIS MORNING OR EARLY THIS AFTERNOON. MOUNTAIN OBSCURATION
MAY BECOME AN ISSUE ONCE AGAIN TONIGHT AS THE COLD FRONT MOVES
THROUGH THE AREA.

AIRMET TANGO WILL LIKELY BE NEEDED LATE TONIGHT FOR LOW LEVEL TURB
AS WINDS PICK UP OUT OF THE NORTH BEHIND THE COLD FRONT.

&&

.MARINE...
WINDS WILL BECOME VARIABLE ACROSS THE COASTAL WATERS TODAY
AHEAD OF AN APPROACHING FRONT...WITH A RAPID INCREASE IN
NORTHERLY WINDS LATE TONIGHT AND WEDNESDAY BEHIND THE FRONT.
STRONG AND GUSTY NORTHEAST WINDS WILL CONTINUE ON THURSDAY. A
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR ALL WATERS IN THE
WAKE OF THE FRONT FOR WEDNESDAY AND THURSDAY...WITH THE COVERAGE
EVENTUALLY TRIMMED BACK TO THE TYPICALLY WINDY WATERS AROUND THE
BIG ISLAND AND MAUI BY FRIDAY OR THE WEEKEND.

THE NEXT SIGNIFICANT SWELL WILL BE FROM THE PARENT LOW ASSOCIATED
WITH THE FRONT THAT WILL AFFECT THE ISLANDS. THE SWELL WILL BE
FROM THE NORTH AND WILL BE MIXED WITH LARGE WIND WAVES PRODUCED
BY EXPECTED STRONG NORTHERLY WINDS. THIS COULD PRODUCE ADVISORY
LEVEL SURF WEDNESDAY NIGHT AND THURSDAY ACROSS EXPOSED EASTERN
SHORELINES AND SOME SURGES IN NORTH FACING HARBORS. THE NORTH
SWELL MAY BUILD FURTHER FRIDAY INTO THE WEEKEND...WITH A MODERATE
NORTHWEST SWELL ARRIVING DURING THE WEEKEND AS WELL. THIS WOULD
LIKELY RESULT IN ADVISORY LEVEL SURF EXPANDING FROM EXPOSED EAST
FACING SHORES TO NORTH SHORES. IN ADDITION...SMALL SOUTH SWELLS
ARE EXPECTED TO CONTINUE THROUGH THIS WEEK. PLEASE REFER TO THE
LATEST COLLABORATIVE NEARSHORE SWELL AND WIND FORECAST /SRDHFO/
FOR MORE DETAILS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/MARINE...FOSTER
AVIATION...JELSEMA

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:31 PM HSTSmall Craft AdvisoryHFO6 days

Nearby

Wind Advisories in Hawaii, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.